|facial wasting after PEP
Apr 11, 2005
I was on PEP for 28 days (combivir, 2 pills/day). The second week , I noticed a depletion in my facial fat (right under my cheeck bones). It's been 3 months since I stopped PEP, and my face still looks thinner (comaring pictures from just before). Is this a case of lipoatrophy from AZT? Will it get better ? Is there something I can do to reverse the effects? thanks.
| Response from Dr. Conway
In 2003 (AIDS, Volume 17:944-945), there was a case report about an individual who developed lipodystrophy after receiving two courses of PEP including stavudine. It seems as if we are going to have to consider the use of medications not associated with this side effect as we select PEP regimens in the future.
It is thus theoretically possible to get side effects of this type this quickly. There are obviously no data on how quickly this will get better, given that we do not have much experience with lipodystrophy after PEP. I do not have any specific suggestions about treatment of any kind, and I would just encourage you to speak to your doctor about it to monitor you closely to make sure it is, indeed, getting better.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Burning Penis Mean I Have AIDS?
- Is Dizziness A Symptom Of Acute HIV Infection?
- Is Sore On Penis A Symptom Of AIDS?
- Burning Red Spots After Masturbation Worried I Have HIV
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Groin Pain After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.